Jump to content

Ivabradine - to try or not with resting bradycardia.


Recommended Posts

Hi, looking for peoples' experiences with Ivabradine, all info welcome good or bad but particularly anyone whose resting HR is not typically high. My resting HR can be in the 50-60's seated particularly in colder temps and/or with legs elevated (yet still feel lightheaded and rubbish - BP normal too). 

I have heard great things about this med but have opted against it in the past due to concerns about bradycardia. If you have taken it, what was your typical resting HR prior to and after taking it, and was it beneficial for symptoms? If it caused any negative effects what were they? 

Also what did it help with specifically? My main issue is severe constant lightheadedness and inability to stand due to presyncope. Relief from the chest pain and sense of high adrenaline/non psychogenic anxiety would also be good. I don't tolerate beta blockers. I am not concerned about tachycardia per se - my heart rate has only ever been checked because I feel unwell, and I wouldn't be bothered simply about a fast HR on standing if I wasn't presyncopal. 

Many thanks,

B x

 

 

Link to post
Share on other sites

@bombsh3ll Hi there. Your situation seems similar to mine - I can't tolerate beta blockers. I was hesitant to try Ivabradine only because of the price (my insurance doesn't cover it). That being said, I'm 4 weeks into it so I can tell you about my experience with it thus far... My resting heart rate on average was about 80-90bpm. The drug was pretty fast acting for me, by about day two I already noticed a decent drop in my resting heart rate, not necessarily my standing heart rate. Sitting or laying down it's anywhere between 40-60, which honestly feels very weird. I find I get a lot more palpitations with my heart rate this low, however, this is more of a normal person resting heart rate anyway so maybe I'm just not used to that aspect? Standing up has been very hit or miss. Sometimes it is normal, other times it will still rise dramatically (maybe only being 4 weeks in has something to do with it). The main symptom my cardiologist warned me about was the visual changes some people experience, but I haven't experienced anything like that. My dizziness/lightheadedness seems to be decreasing, I still have chest pains (seems like nothing will "cure" that for me), and as for my blood pressure Ivabradine only effects your HR, so I'm still on my Clonidine to control my hypertension.

The pamphlet that came with my prescription states that you shouldn't take Ivabradine if you have a resting HR lower than 77bpm, so I would consult your doctor or pharmacist if you are concerned about that. Perhaps starting with the lowest dose might be beneficial? 

 

Link to post
Share on other sites
2 hours ago, jklass44 said:

Sitting or laying down it's anywhere between 40-60, which honestly feels very weird. I find I get a lot more palpitations with my heart rate this low, however, this is more of a normal person resting heart rate anyway so maybe I'm just not used to that aspect? Standing up has been very hit or miss. Sometimes it is normal, other times it will still rise dramatically (maybe only being 4 weeks in has something to do with it). The main symptom my cardiologist warned me about was the visual changes some people experience, but I haven't experienced anything like that. My dizziness/lightheadedness seems to be decreasing,

Thanks yes my normal resting HR is about that although most of today its been 70-80's. My HR is very reactive to movement. I also get a lot of ectopic beats however maybe we just feel them more with a slow HR and not so much during tachycardia.

It is really encouraging that the lightheadedness is lessening for you, if I could get rid of that I'd be champion!

I would definitely break the smallest dose into a quarter and make sure my family are around when I take it. I am currently going through the disability process and need to be able to reasonably show that I've tried everything but equally if a medicine is contraindicated then that's OK. I just don't want to miss the chance that something might have helped and I didn't try it. 

B x

Link to post
Share on other sites
5 hours ago, bombsh3ll said:

I would definitely break the smallest dose into a quarter and make sure my family are around when I take it. I am currently going through the disability process and need to be able to reasonably show that I've tried everything but equally if a medicine is contraindicated then that's OK. I just don't want to miss the chance that something might have helped and I didn't try it. 

B x

Yeah I started off only taking 2.5mg once daily, then twice daily, and now I’m up to 5mg once daily. I’m extremely sensitive to medications and so far the small increments have worked for me. 

Best of luck to you! I hope it works!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...